Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 25, 2017, 2:05 AM CDT for Rogers County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2017, 2:05 AM CDT (07:05 UTC)
- Expired
- Mar 25, 2017, 2:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
County Rogers County, OK
The radar
The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
638
WWUS84 KTSA 250705
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
205 AM CDT SAT MAR 25 2017
OKZ061-250730-
Rogers OK-
205 AM CDT SAT MAR 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGERS COUNTY UNTIL 230
AM CDT...
At 205 AM CDT, a strong thunderstorm was located 3 miles east of
Verdigris, moving north at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Claremore... Owasso...
Verdigris... Oologah...
Foyil... Tiawah...
Bushyhead...
This includes Interstate 44 between mile markers 241 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3623 9544 3621 9581 3639 9581 3640 9579
3642 9579 3642 9581 3646 9581 3647 9544
TIME...MOT...LOC 0705Z 165DEG 20KT 3624 9563
$$
PMPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:53 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 25, 12:53 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1253 AM CDT Sat Mar 25 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and thunderstorms will continue to rotate around the upper level low currently positioned over central OK. As the low moves eastward storm motion will change from more of a south-to-north movement to north-to-south. Surface winds should remain light and variable as the low moves across, with winds picking up out of the northwest after the low passes. Low and mid level cloud deck will continue through much of the prevailing period. && .PREV DISCUSSION... /Issued 838 PM CDT Fri Mar 24 2017/ ..UPDATE... DISCUSSION... Line of strong to severe storms has moved east of the forecast area. To the west, shower development has occurred around the upper low center, which is located over west central Oklahoma. Short range models continue to show some isolated to scattered thunderstorm development potential in response to the approaching low, primarily across northeast Oklahoma and eventually into northwest Arkansas. Some instability exists, per mesoanalysis, ahead of the upper low across eastern Oklahoma, especially where dew points remain in the mid and upper 50s, and as such, some hail potential will exist with any development that does occur. The main change to the going forecast has been to refine POPs according to the current conditions, accounting for the decreasing thunderstorm potential in Arkansas for the next several hours and the subsequent increasing potential in eastern Oklahoma. Updates already out. PREV DISCUSSION... /Issued 309 PM CDT Fri Mar 24 2017/ DISCUSSION... Showers and thunderstorms have persisted across southeastern Oklahoma into northwest Arkansas this afternoon. This activity has been elevated in nature and is occurring in a area of favorable upper level divergence in advance of an upper level low currently spinning over the Texas Panhandle. Rainfall amounts are approaching 1 inch in a few locations across southeast Oklahoma. This activity will shift to the east over the next several hours. There is still the potential that some of these storms could become strong to severe as they move into something of a more favorable airmass. These storms are expected to be east of the Tulsa County Warning Area by mid-evening. A few showers and thunderstorms have also begun to develop along the dryline across western Osage and Pawnee counties. There is potential for this activity to continue to develop along the dryline and move into northeast Oklahoma for the next several hours as well. The airmass just ahead of the dryline is becoming increasingly unstable with stronger heating taking place. There is also the potential that some of these storms could become strong to severe with damaging winds to around 70 mph and golf ball size hail the concern. Scattered showers and thunderstorms are expected overnight and into Saturday morning as the upper level low moves out of the Texas Panhandle and across Oklahoma. The upper level low will be over southwest Missouri by early Saturday morning. These storms will be elevated in nature but will be capable of producing large hail. Will continue the Red Flag Warning through 00z for areas of west of Highway 75 in northeast Oklahoma as the dryline tries to move into that area. The remainder of Saturday will be dry as ridging aloft builds over the region. The next chance of Thunderstorms will Sunday into Monday morning as the next in a series of upper level disturbances move across the area. There is expected to be adequate shear and instability for some of these storms to become strong to severe especially Sunday afternoon and evening. After a benign period of weather most of Monday and Tuesday, the chances of showers and thunderstorms ramp up Tuesday night into Wednesday as the next upper level low moves out of the Southwest United States and across the Plains. Models suggest that this system will be even more vigorous than the previous two. Shower and thunderstorm chances will linger into Thursday before the system exits to the east. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 45 76 54 / 20 0 30 70 FSM 64 47 79 57 / 30 0 10 60 MLC 66 46 81 58 / 10 0 30 60 BVO 59 42 74 51 / 30 0 30 70 FYV 58 43 72 54 / 60 10 10 70 BYV 61 45 70 54 / 70 10 0 60 MKO 60 45 78 57 / 30 0 20 70 MIO 57 43 71 53 / 60 10 10 80 F10 62 46 79 56 / 10 0 30 60 HHW 70 48 80 59 / 0 0 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....10 AVIATION...11
Hazardous weather outlook, Mar 24, 8:24 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
824 PM CDT Fri Mar 24 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
824 PM CDT Fri Mar 24 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Additional isolated to scattered thunderstorms should develop
overnight across parts of eastern Oklahoma and perhaps into
northwest Arkansas in response to an approaching upper level low
pressure center. These thunderstorms will contain a large hail
threat.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Thunderstorms may be ongoing Saturday morning across portions of
far northeast Oklahoma and northwest Arkansas due to the
aforementioned upper level low pressure. Coverage will diminish
from west to east through the day.
A brief lull in the thunderstorm activity will occur Saturday
night and through much of the day Sunday. Thunderstorms will
likely expand across the region late Sunday afternoon and into the
evening and overnight hours as another upper level storm system
moves through the Southern and Central Plains region. Severe
weather will be possible, with both large hail and damaging winds
being the primary threats.
The weather pattern will remain active into the next work week and
perhaps even beyond that. The next storm system will arrive toward
the middle of next week, bringing another increase in thunderstorm
potential.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should follow forecasts
closely, as multiple rounds of severe weather will be possible
through at least the next week.
weather.gov/tulsa Contains additional information.In the hours before
Local storm report, Mar 24, 9:21 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG CHARLESTON 35.30N 94.04W
03/24/2017 FRANKLIN AR EMERGENCY MNGR
UTILITY POLE SNAPPED IN HALF, FLOODED ROADWAY IN
CHARLESTON AT RAINWATER RD AND JAMES ST INTERSECTION
&&
PBSSpecial weather statement, Mar 25, 1:01 AM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 101 AM CDT SAT MAR 25 2017 OKZ054-060-250630- Tulsa OK-Osage OK- 101 AM CDT SAT MAR 25 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND NORTHWESTERN TULSA COUNTIES UNTIL 130 AM CDT... At 101 AM CDT, a strong thunderstorm was located 4 miles northeast of Sand Springs, moving north at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Northwestern Tulsa... Sand Springs... Skiatook... Sperry... Turley... Gray... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3611 9596 3612 9618 3641 9622 3639 9588 TIME...MOT...LOC 0601Z 184DEG 14KT 3619 9607
Special weather statement, Mar 25, 1:38 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
138 AM CDT SAT MAR 25 2017
OKZ060-061-250715-
Tulsa OK-Rogers OK-
138 AM CDT SAT MAR 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 215 AM CDT...
At 137 AM CDT, a strong thunderstorm was located near Owasso, moving
north at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Northern Tulsa... Owasso...
Skiatook... Catoosa...
Collinsville... Verdigris...
Sperry... Turley...
This includes Interstate 44 between mile markers 231 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3640 9569 3616 9569 3616 9576 3615 9576
3616 9602 3617 9600 3640 9600
TIME...MOT...LOC 0637Z 182DEG 9KT 3624 9587
PMPSpecial weather statement, Mar 25, 2:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
205 AM CDT SAT MAR 25 2017
OKZ061-250730-
Rogers OK-
205 AM CDT SAT MAR 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGERS COUNTY UNTIL 230
AM CDT...
At 205 AM CDT, a strong thunderstorm was located 3 miles east of
Verdigris, moving north at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Claremore... Owasso...
Verdigris... Oologah...
Foyil... Tiawah...
Bushyhead...
This includes Interstate 44 between mile markers 241 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3623 9544 3621 9581 3639 9581 3640 9579
3642 9579 3642 9581 3646 9581 3647 9544
TIME...MOT...LOC 0705Z 165DEG 20KT 3624 9563
PMPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:01 AM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| Mar 25, 1:38 AM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Mar 25, 3:20 AM CDT | Special Weather Statement | TSA | Ottawa | 25 min |
| Mar 24, 7:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 42 min |
| Mar 24, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 47 min |
| Mar 24, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 31 min |
| Mar 24, 7:57 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.